Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Taking Zoloft and Wellbutrin. Have suicidal thoughts, crying, anger. Due to missing dosage?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2011
Answered : 291 Questions
I've been taking 100 mg of Zoloft & 300 mg of Wellbutrin mostly on regular basis ( I might miss a day by mistake) for past 3 months. It's helped a little I suppose but for last couple of weeks I've experienced an episode of deep depression (suicidal thoughts & lots of crying) or fits of inner rage that eventually makes me cry. Do you think any of this is medicine related? (Perhaps not working ... does missing a day make it not as effective?)
I also take Lisinopril & Amolpodine for BP daily.
I'm supposed to take iron, furosemide, potassium daily but often don't.
I also take Melatonin & Ambia to fall asleep as needed.
Posted Sun, 11 Aug 2013 in Depression
Answered by Dr. Hari Om Chandrakar 1 hour later
As per your history , you are taking a cocktail of drugs for your various problems.
As far as psychiatric drugs are concerned, the drug Zoloft contains sertraline and is a antidepressant and the other drug Wellbutrin contains bupropion, which is also a antidepressant.

The suicidal thoughts and crying you are describing is definitely due to medication of yours !! Both antidepressant you are consuming have side effects of suicidal thoughts, clinical worsening, or unusual changes in behavior, within few months of consumption in some patients.

This has no relation with skipping of medicines for a day in between as there is constant blood levels maintained even after skipping the drug.

You are rather advised to XXXXXXX your consulting psychologist to first identify which of those two drug is causing the symptom and then to do a dose adjustment or prescription of a new antidepressant,with lesser side effects.

Hope I have answered your query. If you have any further questions I will be happy to help.

Dr Hari Om Chandrakar
Above answer was peer-reviewed by
Follow-up: Taking Zoloft and Wellbutrin. Have suicidal thoughts, crying, anger. Due to missing dosage? 2 hours later
I've been recently laid off & cannot afford to see my psychologist due to owing them money...could my GP doctor help assess dosage? My current psychologist only schedules appointments when past XXXXXXX is paid in full
Answered by Dr. Hari Om Chandrakar 1 hour later
A general physician is trained to give some psychiatric medications. But it depends on the experience of the GP, the type of medications and dosage he gives and the laws governing medical practice of your country. You can visit your local physician and see if they can help you with the dose changes.

Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor